MAUDE Adverse Event Report: DEPUY SPINE INC VIPER2 LORDOTIC ROD-45MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

DEPUY SPINE INC VIPER2 LORDOTIC ROD-45MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 186788045
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The viper 2 lordotic rod was received with the rod assembled onto the screw.A portion of the rod was broken off and not returned.This is consistent with the reported complaint condition, thus confirming the complaint.A manufacturing record review could not be performed as the lot number is unknown.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.
 
Event or Problem Description
On (b)(6) 2017, an initial tlif (transforaminal lumbar interbody fusion) procedure was performed to stabilize l4-5 at a different hospital.On (b)(6) 2019, the surgeon performed a tlif revision procedure and a pps (percutaneous pedicle screw) extension procedure to treat spinal stenosis, stabilizing l5-s1.The poly driver (279734000) broke off against the highly ossified bone.The surgeon removed the fragment and a screw and completed the procedure with replacements less than a 30-minute delay.No further information is available.This complaint involves one (1) device.

Brand Name
VIPER2 LORDOTIC ROD-45MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key9314687
Report Number1526439-2019-52404
Device Sequence Number11390296
Product Code NKB
UDI-Device Identifier10705034131740
UDI-Public10705034131740
Combination Product (Y/N)N
PMA/510(K) Number
K071860
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number186788045
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/12/2019
Initial Report FDA Received Date11/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1